hrcak mascot   Srce   HID

Review article
https://doi.org/10.21860/medflum2016_4ver

Paracetamol poisoning in children

Arijan Verbić   ORCID icon orcid.org/0000-0002-2279-1072 ; Klinika za pedijatriju, KBC Rijeka, Rijeka
Kristina Lah Tomulić ; Klinika za pedijatriju, KBC Rijeka, Rijeka
Ivona Butorac Ahel ; Klinika za pedijatriju, KBC Rijeka, Rijeka
Ana Milardović ; Klinika za pedijatriju, KBC Rijeka, Rijeka

Fulltext: english, pdf (893 KB) pages 460-466 downloads: 1.916* cite
APA 6th Edition
Verbić, A., Lah Tomulić, K., Butorac Ahel, I. & Milardović, A. (2016). Paracetamol poisoning in children. Medicina Fluminensis, 52. (4.), 460-466. https://doi.org/10.21860/medflum2016_4ver
MLA 8th Edition
Verbić, Arijan, et al. "Paracetamol poisoning in children." Medicina Fluminensis, vol. 52., no. 4., 2016, pp. 460-466. https://doi.org/10.21860/medflum2016_4ver. Accessed 23 Sep. 2020.
Chicago 17th Edition
Verbić, Arijan, Kristina Lah Tomulić, Ivona Butorac Ahel and Ana Milardović. "Paracetamol poisoning in children." Medicina Fluminensis 52., no. 4. (2016): 460-466. https://doi.org/10.21860/medflum2016_4ver
Harvard
Verbić, A., et al. (2016). 'Paracetamol poisoning in children', Medicina Fluminensis, 52.(4.), pp. 460-466. https://doi.org/10.21860/medflum2016_4ver
Vancouver
Verbić A, Lah Tomulić K, Butorac Ahel I, Milardović A. Paracetamol poisoning in children. Medicina Fluminensis [Internet]. 2016 [cited 2020 September 23];52.(4.):460-466. https://doi.org/10.21860/medflum2016_4ver
IEEE
A. Verbić, K. Lah Tomulić, I. Butorac Ahel and A. Milardović, "Paracetamol poisoning in children", Medicina Fluminensis, vol.52., no. 4., pp. 460-466, 2016. [Online]. https://doi.org/10.21860/medflum2016_4ver

Abstracts
Paracetamol is the most commonly used antipyretic and analgesic in children and the association between paracetamol and hepatotoxicity has been well established. With it's widespread use, it became one of the most common pharmaceuticals associated with both unintentional and intentional poisoning and toxicity. Although therapeutic and unintentional overdosage typically occurs in children, hepatic damage or death due to paracetamol poisoning appears to be rare compared to adults. Despite this fact, paracetamol is currently a major and the most common identifiable cause of acute liver failure in children. Therefore, we bring this review article on well established modes of pathophysiologycal mechanisms of liver damage, current diagnostic and treatment concepts of acute paracetamol poisoning, and special overview of acetylcystein as cornerstone of therapy with proven safety and eficacy in children.

Keywords
acetylcysteine; children; diagnosis; paracetamol; poisoning; treatment

Hrčak ID: 168379

URI
https://hrcak.srce.hr/168379

[croatian]

Visits: 2.604 *